Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 57, NWS Buffalo, NY

September 24, 2012

NWS Buffalo, NY issued this special marine warning at Sep 24, 2012, 7:40 AM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2012, 7:40 AM EDT (11:40 UTC)
Expired
Sep 24, 2012, 8:30 AM EDT
In force
50 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WHUS51 KBUF 241140
SMWBUF
LEZ040-241230-
/O.NEW.KBUF.MA.W.0057.120924T1140Z-120924T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
740 AM EDT MON SEP 24 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ERIE FROM RIPLEY TO BARCELONA

* UNTIL 830 AM EDT

* AT 733 AM EDT...MARINE WEATHER SPOTTERS REPORTED A SHOWER...  
PRODUCING A WATERSPOUT NEAR NORTH EAST. THIS LINE EXTENDS TOWARD 
RIPLEY AND BARCELONA.

* THIS WATERSPOUT WILL BE NEAR RIPLEY THROUGH 800 AM. THIS LINE MAY 
SPAWN ADDITIONAL WATERSPOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

&&

LAT...LON 4233 7981 4234 7981 4238 7971 4244 7955
      4239 7949 4235 7956 4228 7972 4228 7973
TIME...MOT...LOC 1138Z 256DEG 13KT 4228 7974

$$

APFFEL
1 follow-up statement
866 
FZUS71 KBUF 241221
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
821 AM EDT MON SEP 24 2012

LEZ040-241230-
/O.CON.KBUF.MA.W.0057.000000T0000Z-120924T1230Z/
821 AM EDT MON SEP 24 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR 
LAKE ERIE FROM RIPLEY TO BARCELONA...

AT 813 AM EDT...A SPOTTER REPORTED A LINE OF CLOUDS PRODUCING 
WATERSPOUT OVER RIPLEY...MOVING EAST AT 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4233 7981 4234 7981 4238 7971 4244 7955
      4239 7949 4235 7956 4228 7972 4228 7973
TIME...MOT...LOC 1219Z 256DEG 13KT 4232 7955

$$

HIBBERT

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 24, 4:53 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 24, 4:53 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
453 AM EDT MON SEP 24 2012

.SYNOPSIS...
LAKE EFFECT RAIN SHOWERS WILL LINGER EAST OF THE LAKES THIS
MORNING...BUT THEN WILL TAPER OFF AS HIGH PRESSURE BUILDS ACROSS THE
OHIO VALLEY TODAY. DRY WEATHER WILL CONTINUE THROUGH TUESDAY AS
TEMPERATURES WARM BACK CLOSE TO AVERAGE. A WEAK AREA OF LOW PRESSURE
AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE GREAT LAKES ON
WEDNESDAY AND BRING THE NEXT CHANCE OF SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY TODAY...AS AN UPPER
LEVEL TROF EXITS TO THE EAST. OUTSIDE OF LAKE EFFECT RAIN SHOWERS
TODAY WOULD BE A DRY DAY. HOWEVER...AT 400 AM RADAR SHOWS QUITE A
SIGNIFICANT AREA OF LAKE EFFECT RAIN SHOWERS AND THUNDERSTORMS ON
LAKE ONTARIO...WITH MORE SPARSE COVERAGE OF SHOWERS OFF LAKE ERIE.

OFF LAKE ERIE...LAKE EFFECT RAIN SHOWERS...AND PERHAPS AN ISOLATED
THUNDERSTORM WILL LIFT FROM CHAUTAUQUA AND CATTARAUGUS COUNTIES
DURING THE EARLY MORNING HOURS...INTO SOUTHERN ERIE THROUGH
MID-MORNING AS THE FLOW BECOMES MORE SOUTHWESTERLY. THE HRRR HINTS
AT A THE BRIEF DEVELOPMENT OF AN ORGANIZED BAND ALONG THE SHORELINE
AND INTO SOUTHERN ERIE COUNTY...WHICH IS PLAUSIBLE BUT NOT A
LIKELIHOOD. ANY SUCH BAND WOULD BE SHORT LIVED AS SOUTHWESTERLY WINDS
PICK UP AND BRING IN WARMER AIR ALOFT WHICH EVENTUALLY CAP LAKE
EFFECT SHOWERS. THIS BAND WILL PROBABLY END AS AN AREA OF CLOUDS
LIFTING ACROSS BUFFALO/ROCHESTER...THOUGH STRAY LATE MORNING OR
EARLY AFTERNOON SHOWER CAN/T BE RULED OUT.

OF LAKE ONTARIO...A FAIRLY WELL DEVELOPED BAND WILL LIKELY PERSIST
THROUGH 12Z...AND THEN BECOME LESS ORGANIZED AS IT LIFTS NORTHWARD
THIS MORNING. UNTIL THEN...EXPECT SOME FAIRLY SIGNIFICANT SHOWERS
AND THUNDERSTORMS BOTH ON THE OPEN WATERS...AND IN WESTERN PORTIONS
OF OSWEGO COUNTY. QPFS WILL VARY...BUT RAINFALL RATES OF A QUARTER
TO HALF INCH AN HOUR ARE POSSIBLE THROUGH DAYBREAK AS BANDS WORK ON
SHORE. GIVEN THE CLOSE PROXIMITY TO THE LAKE...THIS IS NOT LIKELY TO
CAUSE FLOODING...BUT LOCATIONS BETWEEN NINE MILE POINT AND SANDY
CREEK MAY SEE SOME BRIEF HEAVY DOWNPOURS. AFTER THIS...THE BAND WILL
LIFT INTO JEFFERSON COUNTY...AND WEAKEN AS IT REACHES NORTHERN
JEFFERSON COUNTY. ELSEWHERE...QPFS WILL BE MUCH LESS...WITH WEAK FLOW
SHOWERS SHOULD NOT MAKE IT TOO FAR INLAND...WITH ONLY SCATTERED
SHOWERS IN LEWIS COUNTY.

OTHERWISE...SKIES SHOULD CLEAR OUT BEHIND ALL OF THIS LAKE INDUCED
CLOUD AND SHOWER ACTIVITY. IT WILL BE ON THE CHILLY SIDE
TODAY...ESPECIALLY AS A SOUTHWESTERLY BREEZE DEVELOPS. HIGHS SHOULD
BE SIMILAR TO YESTERDAY...TOPPING OUT IN THE UPPER 50S TO NEAR 60 IN
MOST LOCATIONS.

FOR TONIGHT...SOUTHWESTERLY WINDS ALOFT WILL INCREASE TO 40 KTS. IN
MOST AREAS...THESE WILL NOT MIX DOWN...BUT SHOULD PROVIDE ENOUGH
MIXING TO KEEP TEMPERATURES FROM DROPPING MUCH AT ALL. OUTSIDE OF
THE MOST SHELTERED INTERIOR VALLEYS...SEE LITTLE RISK FOR FROST
TONIGHT. ACROSS THE NIAGARA FRONTIER...EXPECT A BREEZE TO PERSIST
MUCH OF THE NIGHT. THIS SHOULD KEEP TEMPERATURES IN THE LOWER TO MID
50S...WHICH IS ABOVE MOST MOS GUIDANCE.

DESPITE THE WINDS ALOFT...THERE SHOULD BE NO SENSIBLE WEATHER WITH
THIS DISTURBANCE...WITH FAIR WEATHER AND MAINLY CLEAR SKIES TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
TUESDAY WILL FEATURE A CLOSED LOW ALOFT CENTERED JUST TO THE SOUTH
OF HUDSON BAY WITH SEVERAL EMBEDDED VORTICITY MAXES CIRCULATING
AROUND THIS LOW. ANOTHER FEATURE ALOFT...AND SUBTLE...IS A
LITTLE SHORTWAVE CROSSING THE CENTRAL PLAINS FROM THE LEE OF THE
ROCKIES. AT THE SFC HIGH PRESSURE WILL BE SETTLED JUST OFF THE MID
ATLANTIC COASTLINE WHILE A FRONTAL ZONE WILL BE DRAPED ACROSS THE
CENTRAL GREAT LAKES AND DOWN TOWARDS THE SOUTHERN PLAINS.

THIS PATTERN WILL FEATURE WARM AIR ADVECTION THROUGH THE DAY ON
TUESDAY. A 925-850 HPA LOW LEVEL JET OF 30 TO 40 KNOTS WILL BE
STREAMING ACROSS THE REGION TO START THE DAY...AIDING IN BOTH THE
WARM AIR RETURNING ACROSS THE EASTERN GREAT LAKES...AS WELL AS
TRANSPORTING MOISTURE INTO THE REGION.

WITH THE PRESSURE GRADIENT AND LOW LEVEL JET STRONGEST TUESDAY
MORNING EXPECT WINDS TO BECOME GUSTY AS SOON AS THE MORNING
INVERSION IS ERODED. THERE IS A SOUTHWEST ALIGNED FLOW THROUGH 5K
FEET AND EXPECT WIND GUSTS UP TOWARDS 25 TO 35 MPH THROUGH THE
DAY...WITH THE STRONGEST WIND GUSTS DOWNWIND OF BOTH GREAT LAKES AND
THROUGH THE SAINT LAWRENCE VALLEY.

AS WE PROGRESS THROUGH THE DAY TUESDAY THE SUBTLE SHORTWAVE ACROSS
THE CENTRAL PLAINS...COMBINED WITH ISENTROPIC LIFT...WILL INCREASE
CLOUDS THROUGH THE AFTERNOON HOURS. WITH THE PRESSURE GRADIENT AT
THE SFC RELAXING SOME WITH THE SFC HIGH NOW OFF THE NEW ENGLAND
COASTLINE AND CLOUDS INCREASING...EXPECT THE WIND AND WIND GUSTS TO
BE PEAKING WITH THE INCREASING CLOUDS.

MODEL SOUNDINGS INCREASE MOISTURE IN THE MID LEVELS SUPPORTING
INCREASING CLOUDS THROUGH THE AFTERNOON FROM SOUTHWEST TO
NORTHEAST...HOWEVER A DRY LAYER BENEATH THIS MOISTURE WILL LIKELY
DELAY ANY RAIN SHOWERS FROM REACHING THE GROUND UNTIL LATE AFTERNOON
ACROSS FAR WESTERN NY...AND THEN EVENING ELSEWHERE. AHEAD OF THE
COLD FRONT TUESDAY NIGHT WITH THE ISENTROPIC LIFT CONTINUING AND
MOISTURE ADVECTION INCREASING EXPECT A BROAD AREA OF RAIN FROM THE
OHIO VALLEY TO PUSH INTO AND ACROSS MUCH OF THE REGION. RAINFALL
WILL REMAIN LIGHT...AND CONFIDENCE WILL LEAVE POPS STILL WITHIN THE
CHANCE RANGE FOR TUESDAY NIGHT. A BLEND OF MODEL GUIDANCE FOR
RAINFALL GIVES MANY AREAS AROUND A TENTH OF AN INCH OR LESS...WITH
THE AXIS OF HEAVIEST OF THE RAIN AWAY FROM THE LAKE PLAIN.

TEMPERATURES ON TUESDAY WILL CONTINUE TO MODERATE RANGING FROM
NORMAL TO ABOVE NORMAL VALUES WITH THE SOUTHWESTERLY WIND AND 850
HPA TEMPERATURES CLIMBING TO +8 TO +10C. HIGHS WILL RISE INTO THE
60S IN THE AFTERNOON WITH SEVERAL 70S POSSIBLE ACROSS FAVORED
DOWNSLOPE AREAS OF THE LAKE PLAIN AND GENESEE VALLEY. WITH CLOUDS
LINGERING THROUGH THE NIGHT AND YET AHEAD OF THE COLD FRONT
OVERNIGHT LOWS WILL BE MILD...WITH TEMPERATURES ONLY DROPPING OFF
INTO THE 50S.

ON WEDNESDAY A SHORTWAVE ROUNDING THE UPPER LEVEL CUT OFF WILL DRIVE
A COLD FRONT ACROSS THE CWA. EXPECT ANOTHER ROUND OF RAIN
SHOWERS...THIS TIME WITH THE COLD FRONT FROM WEST TO EAST WEDNESDAY.
WHILE INSTABILITY REMAINS VERY MARGINAL...WITH JUST 250 TO 500 J/KG
OF SBCAPE...HAVE DECIDED TO INCLUDE ISOLATED THUNDER WEDNESDAY
AFTERNOON AND EVENING AHEAD OF THE COLD FRONT. THE COLD FRONT WILL
PUSH ACROSS THE CWA THROUGH THE AFTERNOON AND EVENING HOURS WITH THE
SHOWERS ENDING LATE AFTERNOON TO THE FAR WEST AND THEN THROUGH THE
EVENING HOURS TOWARDS THE EAST.

WITH COLD AIR ALOFT POURING ACROSS THE REGION WEDNESDAY NIGHT A
COLDER NIGHT IS IN STORE WITH LOWS DROPPING BACK INTO THE
40S...POSSIBLY LINGERING IN THE 50S NEAR THE SOUTHERN LAKE ONTARIO
SHORELINE WHERE SOME LAKE INDUCED/UPSLOPE CLOUDS MAY LINGER THROUGH
THE NIGHT. A FEW SHELTERED VALLEYS OF THE SOUTHERN TIER AND NORTH
COUNTRY MAY DIP INTO THE UPPER 30S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THIS PERIOD LOOKS TO START IN BETWEEN A DEPARTING TROUGH OFF THE EAST COAST
AND WHAT APPEARS TO BE ANOTHER SHORT WAVE FORECAST TO DIG SOUTH
ACROSS CENTRAL CANADA INTO THE GREAT LAKES/NORTHEAST FOR THE WEEKEND.

ON THURSDAY HIGH PRESSURE WILL PROVIDE A NICE FALL DAY WITH PLENTY
OF SUN SHINING THROUGH AFTERNOON CUMULUS AND LIGHT WINDS IN THE WAKE
OF WEDNESDAYS COLD FRONT. AFTER THIS POINT THERE IS A SPREAD IN THE
MEDIUM RANGE MODELS. WHILE BOTH MODELS SHOW A DIGGING TROUGH
RETURNING ACROSS THE GREAT LAKES/NORTHEAST...THE 12Z ECMWF IS MORE
PROGRESSIVE WITH SWINGING THE TROUGH TO THE COAST BUT THE 12Z GFS
DEVELOPS A CUT OFF LOW OVER LAKE ERIE.

THE GFS DEVELOPS A LOW AHEAD OF THE DIGGING UPPER TROUGH OVER THE
OHIO VALLEY FRIDAY AND LIFTS THAT ACROSS PA TO THE SOUTH OF THE
FORECAST AREA. THIS WOULD LEAD TO A CHANCE FOR SHOWERS ON FRIDAY AND
FRIDAY NIGHT FOR MAINLY PARTS OF THE SOUTHERN TIER AND SOUTHERN
FINGER LAKES WITH THE UPPER TROUGH CUTTING OFF OVER THE LAKES BEHIND
THE SYSTEM.

SUCH DIFFERENCES IN THE MODELS LEADS TO HIGH UNCERTAINTY IN THE
FORECAST. GENERALLY WENT WITH A BLEND OF 12Z MODEL GUIDANCE WITH
SOME HPC GUIDANCE TO PRODUCE THE FORECAST. TEMPS AVERAGE CLOSE TO
CLIMATOLOGY ALONG THE LINES OF THE MEXMOS. 60S FOR HIGHS AND 40S FOR
LOWS WITH NO THREAT OF FROST AT THIS TIME. POPS ARE ALL LOW CHANCE
AS WELL UNTIL MORE AGREEMENT CAN BE MADE IN THE MODELS.

TEMPS WILL RUN AROUND NORMAL FOR LATE SEPTEMBER.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
09Z THROUGH 18Z TODAY...THE MAIN CHALLENGE WILL BE LAKE EFFECT
RAIN SHOWERS. A WESTERLY FLOW JUST ABOVE THE SURFACE WILL KEEP
SHOWERS AND ASSOCIATED CLOUDS OUT OF MOST OF OUR TAF LOCATIONS
BUF/IAG/ROC/ART THROUGH 12Z. THE EXCEPTION IS JHW...WHERE THIS
FLOW WILL RESULT IN SHOWERS AND PERIODS OF MVFR CIGS. THE FLOW
ALOFT WILL SHIFT MORE SW BETWEEN 12Z AND 18Z WHICH WILL LIFT WHATS
LEFT OF THE ACTIVITY NORTHWARD. THIS MAY BRING A PERIOD OF 3000 TO
4000 CIGS TO BUF/IAG/ROC/ART AS THIS LEFT OVER MOISTURE LIFTS
NORTHWARD.

18Z TODAY THROUGH 06Z TUESDAY...EXPECT VFR CONDITIONS ACROSS THE
REGION THIS AFTERNOON AND OVERNIGHT. THE ONLY CONCERN FOR THIS
EVENING IS AN INCREASING SW FLOW...WITH WINDS FORECAST TO INCREASE
TO 40 KTS 2000 FT. THIS SHOULD MIX DOWN TO SOME DEGREE AT
BUF/IAG...BUT NOT SO MUCH AT JHW/ROC/ART. BECAUSE OF
THIS...INTRODUCED LLWS AT THE LATTER THREE SITES...WHILE KEEPING
GUSTS AT BUF/IAG TO INDICATE CONTINUED MIXING TONIGHT.

OUTLOOK...
TUESDAY...VFR.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
ALTHOUGH WINDS AND WAVES HAVE DIMINISHED EARLY THIS MORNING...THIS
BREAK WILL BE SHORT LIVED. ANOTHER SHORTWAVE WILL APPROACH FROM THE
UPPER LAKES THIS EVENING...WITH SOUTHWESTERLY WINDS FORECAST TO
INCREASE AHEAD OF THIS FEATURE. 925 MB WINDS ARE FORECAST TO
INCREASE TO 35 TO 40 KNOTS...WITH A SSW FLOW AT THE SURFACE. WHILE
THIS IS WARM AIR ADVECTION ALOFT...WITH RESPECT TO THE WATERS...THE
SURFACE TEMPERATURES ADVECTING OVER THE WATERS WILL BE COOLER THAN
THE WATER TEMPERATURE THIS EVENING. BECAUSE OF THIS...WENT ABOVE
MODEL GUIDANCE FOR SURFACE WIND SPEED...WITH STRONG SMALL CRAFT
ADVISORY CONDITIONS EXPECTED THIS EVENING. THERE IS EVEN A CHANCE OF
GALES...MAINLY ON WESTERN PORTIONS OF LAKE ONTARIO...THOUGH
CONFIDENCE IN THIS IS TOO LOW TO WARRANT THE GALE HEADLINE. EITHER
WAY...A SOLID 30 KNOT FLOW SHOULD PRODUCE WAVES TO 10 FEET ON THE
NORTH SHORES OF LAKE ERIE AND ONTARIO. WINDS WILL GRADUALLY DIMINISH
THROUGH TUESDAY...WITH HEADLINES TIL 22Z TUESDAY FOR ALL OF THE
NEARSHORES.

THE OTHER CONCERN ON THE WATERS IS THE POTENTIAL FOR WATERSPOUTS
THROUGH THIS MORNING. CONDITIONS WILL BE MOST FAVORABLE ON LAKE
ONTARIO THROUGH AROUND 15Z...AND ALTHOUGH WE HAVE NOT RECEIVE ANY
REPORTS YET...THERE ARE LIKELY SOME WATERSPOUTS EMBEDDED IN SOME OF
THE LAKE EFFECT RAIN SHOWERS AND THUNDERSTORMS ON LAKE ONTARIO...AND
POSSIBLY LAKE ERIE. THE POTENTIAL FOR WATERSPOUTS WILL DIMINISH THIS
AFTERNOON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ021.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EDT
         TUESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT
         EDT TONIGHT FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM
         EDT TUESDAY FOR LOZ042>045.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...SMITH
AVIATION...APFFEL
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 24, 6:11 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
611 AM EDT MON SEP 24 2012

NYZ001>008-010>014-019>021-085-251015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
611 AM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-251015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
611 AM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THESE IS A CHANCE OF WATERSPOUTS THROUGH THE MORNING HOURS ON LAKE
ERIE AND LAKE ONTARIO. WATERSPOUTS ARE MOST LIKELY IN AND NEAR
BANDS OF LAKE EFFECT CLOUDS AND SHOWERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-251015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
611 AM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-251015-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
611 AM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Sep 24, 4:42 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
442 AM EDT MON SEP 24 2012

NYZ006-007-241100-
OSWEGO-JEFFERSON-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN
442 AM EDT MON SEP 24 2012

...HEAVY RAINS OVER OSWEGO COUNTY AND SOUTHERN JEFFERSON COUNTY
INTO MONDAY MORNING...

AN ORGANIZE BAND OF LAKE EFFECT RAIN IS CURRENTLY EXTENDING FROM
THE LAKE ONTARIO WATERS NEAR ROCHESTER EASTWARD TOWARDS THE
EASTERN LAKE ONTARIO REGION. THIS WILL RESULT IN A CONTINUED SOAKING
RAIN FOR PARTS OF CENTRAL AND NORTHERN OSWEGO COUNTY...AND
SOUTHERN JEFFERSON COUNTY. RAIN FALL RATES OF AROUND A HALF INCH
PER HOUR WILL BE FOUND WITHIN THE HEAVIER PORTIONS OF THIS BAND OF
RAIN THROUGH 8 AM. THIS WILL LEAD TO PONDING OF WATER IN LOW LYING
AND POOR DRAINAGE AREAS THIS MORNING.

THUNDER AND LIGHTNING WILL ACCOMPANY SOME OF THE HEAVIER RAINFALL.

THIS BAND OF RAIN WILL GRADUALLY WEAKEN TODAY WHILE SLOWLY
LIFTING NORTHWARD...DEEPER INTO JEFFERSON COUNTY.

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:53 AM EDTSmall Craft AdvisoryBUF40 hr
Sep 24, 9:03 AM EDTSpecial Marine WarningBUF42 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.